Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 22, 2000, 9:02 PM EDT for Colleton County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 22, 2000, 9:35 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:15 PM EDT | Thunderstorm Wind 50 E | Walterboro, SC | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5340 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 230105 SVRCHS SCC029-230135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 902 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 935 PM EDT. * AT 900 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR WALTERBORO...MOVING SOUTHEAST AT 20 MPH. COLLETON COUNDY SHERIFFS OFFICE REPORTED TREES DOWN NEAR SMOAKS AND WILLIAMS. DIME SIZE HAIL AND 60 MPH WINDS ARE ALSO EXPECTED IN THE WARNED AREA. $$ LAT...LON 3302 8072 3287 8084 3267 8053 3286 8038 & NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 4:00 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT SAT JUL 22 2000 WDLY SCT TO SCT CONVECTION WILL CONTINUE ACRS FA THRU THE EARLY EVE HOURS WITH SVR POTL ACRS SC PTN. SERIES OF SHTWVS WILL CONT TO CARVE OUT LONGWAVE TROF ACRS ERN U.S. W OF FA. APRS NXT IMPL MOVG OUT OF CNTRL U.S. INVOF OF AR AND WRN TN WILL AFFECT FA LT SUN IN A MUCH WEAKENED STATE. UPR IMPL ACRS NRN FL MAY ENHANCE CONVECTION AS WELL AS IT SHEARS OUT NEWD TWDS OR JUST E OF AREA. FNTL BNDRY WILL LINGER ACRS OR NR NRN AND WRN ZONES THRU THE PD PROVIDING FOCUS FOR TSRA DURG STG DAYTIME HTG. AFTN SEABREEZES WILL ENHANCE LOW LVL CONVERGENCE ALG OLD FNTL BNDRY THRU MON. THUS WILL CARRY CHC POPS NXT CPL DAYS FOR ENTIRE FA CONTG INTO EXTDD PD AS FNT LINGERS NR AREA AND UPR TROF CUTS OFF FM UPR FLOW ACRS MIDDLE GULF CST STS. .MARINE...FNTL BNDRY LINGERS NW OF WATERS THRU THE PD WITH S-SW WINDS 15 KT OR LESS AND SEAS 4 FT OR LESS. PRELIM NUMBERS CHS BB 075/092 073/091 073 2234343 SAV BB 072/096 072/093 072 2223343 CHL BB 080/088 079/087 079 2234343 NBC BB 075/093 073/091 073 2234343 RBW BB 071/093 072/092 072 2245454 .CHS... SC...SEVERE THUNDERSTORM WATCH FOR SC ZONES UNTIL 7 PM. GA...NONE. JAC
In the hours before
Local storm report, Jul 22, 5:25 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM GOOSE CREEK SC WIND DAMAGE
07/22/00 BERKELEY LARGE BRANCHES AND SMALL
TREES DOWN IN CROWFIELD
PLANTATION PER OFF DUTY
NWS METEOROLOGIST
EVT
NNNNNearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.